Jump to content



   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

   arrowJoin Celiac.com's New Online Support Group


 
Ads by Google:
Celiac.com Sponsor:                                    


Tidings

Member Since 07 Aug 2010
Offline Last Active Private
-----

Topics I've Started

Anybody Have Problems With Gelatin?

28 September 2010 - 12:43 PM

Gelatin seems to be another substance that causes all kinds of side-effects and problems for me. Wondering if anybody else with gluten intolerance/celiac has problems with gelatin?

(Wonder, too, why so many vitamins & supplements have to use gelatin when it causes problems for many people? Guess it is a cheap binder...)

One evening we ate out at an expensive restaurant and the next morning I woke with the usual headache, swollen face/eyes, rapid heartbeat, vision problems, "poisoned" feeling and I KNEW I had been toxified with gelatin. I called and asked the Chef if anything in the dinner I ate the night before had GELATIN in it, and he said "ABSOLUTELY NOT!" I pushed further and said "ARE YOU SURE? Because I'm deathly allergic [a little melodrama never hurts] to gelatin and I'm feeling very poisoned today?"; and he finally admitted, "Well, I did use CHICKEN FEET in the reduction sauce!" UGH!!! I didn't know which was more sickening--consuming gelatin or the idea of eating CHICKEN FEET!??? Blecchhhh!

At any rate, that little encounter made me doubly-confident that I can TRUST my intuition and body reactions; our bodies KNOW when we've been unintentionally "poisoned" with one of our allergen-substances. (P.S. Have not gone back to that particular restaurant since!)

Will Kelp Help?

28 September 2010 - 12:36 AM

Will KELP help? (Not meaning to be a poet, there, by the way!) ;P

Am tempted to start taking a low dose of "Icelandic Kelp" to see if that would help my overall health, assuming I have a sluggish thyroid (which it is beginning to look like is the case). But I've read some articles online (see links below) as well as some posts in this forum that suggest that the iodine-rich kelp could cause problems, like aggravating D.H. or, worse, might cause ARSENIC-poisoning (YIKES!) (see links)!??

Has anybody here experienced "toxicity" or other troublesome reactions from taking Kelp? Was thinking of taking only one-half the recommended dose (since I tend to be hypersensitive to everything) and see what happens...?? However, I do NOT want to aggravate a chronic scalp itch or cause itchy flareups elsewhere!? And definitely don't want to "enjoy" arsenic poisoning! Is kelp likely to cause these or other problems, especially in a super-sensitive system?

http://ehp.niehs.nih...393/letter.html

http://ehp03.niehs.n...0.1289/ehp.9495

Liver Spots?

19 September 2010 - 11:24 PM

Hello folks,

This might sound a little odd... but...

Was wondering if anybody here with Celiac/gluten intolerance and/or Chronic Fatigue Syndrome noticed that they rather suddenly manifested "liver spots" (brown freckle-like marks) on the backs of their hands, wrists or fingers?

Had always thought this was a marker of "old age," but when I got C.F.S. in my 30s, my hands, fingers and wrists suddenly had these "old" markers on them. Have never found any reason for them to have appeared and they've never gone away. (Mayo Clinic suggests they're mainly caused by exposure to sun (see link below), but I wonder about that since they are ONLY on my hands and appeared almost overnight. They are definitely permanent and really quite large!)
http://www.mayoclini...medical/IM01653

Hulda Clark seemed to think the spots have something to do with "parasites"?!
And at least one online site does make a connection between the spots and liver function:
http://www.electrohe...pot_Regimen.htm
Another person thinks the spots are related to "liver overload":
http://www.thehumanm...ne.com/bklt.pdf

Wondering if anybody else has had similar experience with so-called "liver spots"? Would be interesting to "compare notes."

Thanks.

What Thyroid Tests Should We Order? & Another Disappointing Dr.

18 September 2010 - 02:19 PM

Hello again, folks,

Those of you who've read the TOP FIVE REASONS TO CHANGE DOCTOR thread will perhaps remember that I "fired" my former G.P. (sort of) and was hoping the new one would be better... Well!
Saw her yesterday and had hopes dashed...

Brief synopsis of encounter:
First, they were running horribly BEHIND, and I had to wait over 1.5 hours before she even swooshed into the room. Right away she goes, "What's your biggest problem because I haven't got much time!" She was impatient, flippant, and cut me off every time I tried to say anything, so I never even got to bring up the CHEST PAIN & SHORTNESS OF BREATH I've been having! (I had printed out a checklist of symptoms of Hypothyroid but never even got a chance to bring it up.)
(Source of checklist: http://thyroid.about...a/checklist.htm )

When I brought up the TSH (mine doubled in past two months), she brushed it off with "TSH goes up and down...means nothing."

She actually called me "DR. ---"!, as a way of showing disdain for my remarks. When she started to write a lab slip for a spine scan (for my disc degeneration), I started to say "I don't want to go there" (--I had another place in mind, because the place named on the lab slip always screws up the billings and they have a belligerent attitude), and she immediately CRUMPLED UP THE LAB SLIP WITH AN ANGRY FLOURISH!!?? (She could have just given me that lab slip and let me go to a different lab!)

She dashed off a "prescription" for the spine test (without identifying which test), handed it to me, and said, "Come back next week" (and pay another co-pay)... She hustled me out of the office saying, "I have three more patients waiting!"

She didn't even put any PROCEDURE or DIAGNOSTIC CODES on the lab slips, so I'll have to call the office staff for the CODES or the insurance company won't even pay for any of it.

I was very disappointed, because I had high hopes of finally finding a better doctor than the one I had had and I need help to delve further into possible HYPOTHYROIDISM.

Can folks here help me to know WHICH tests should be ordered to determine if Hypothyroidism is indeed the problem? I suggested "TPO Ab" to her and "Selenium," which she wrote on the lab slip. Probably should add "Tg Ab" (thyroid antibody). [This is just from stuff I've read online... I'm "flying blind" here and my insurance is due to expire soon, so I need to get some answers.]

Thanks in advance for any advice or suggestions from those of you who have experienced Thyroid-related problems and been diagnosed: Which tests did they use to diagnose you?

Symptoms include: Fatigue, exhaustion, thinning hair, insomnia, forgetfulness, shortness of breath, tight chest (cardiologist ruled out heart problems), outer one-third eyebrows gone, racing heart, high cholesterol, can't stand HEAT, hoarse, gravely voice, itchy skin, inability to concentrate, ringing ears, irritable, "C"--Some of these symptoms could be from food allergies/Celiac, and some could relate to Thyroid problems. I understand the two conditions often overlap.

Thanks again for taking time to read and respond!

P.S. One positive development to report: Those "itchy" feet that were keeping me awake at night STOPPED when I stopped taking Lisinopril about a week ago--so I'm pretty sure the BP med was involved and aggravating my insomnia. Still have insomnia but not so much due to itchy/twitchy feet. I have to say, yesterday's encounter with new doc didn't do much to relax my HBP!!

More Test Results:

13 September 2010 - 02:19 PM

Hi,

Got more blood test results today... Compared them against those of two months ago. The only things that stand out (to my untrained eye) are the Immunoglobulin A, Qn, Serum which is now 528, which is slightly higher than it was in June (range is 70-400); and the TSH (thyroid stimulating hormone) which has almost DOUBLED what it was in June (now 4.35; was 2.32; range is .450-4.50). Gliadin and mitochondrial antibody tests were negative; not surprising, since I've been off gluten for a long time. (Wish now I'd had testing done BEFORE quitting gluten!)

Am fairly convinced that some of my increased symptoms are being caused by HBP medication (Lisinopril) which I started in June. (Could possibly account for additional SEVERE insomnia, itchy feet, thinning hair, racing heart, etc.) As for the elevated IgA, my understanding is that this is an immune antibody pertaining to mucosal linings and intestines. Additional consultations with docs to follow.

Any insights by folks here are quite welcome and most appreciated. Thanks.